Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 232, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 22, 2005, 8:14 PM EDT for Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2005, 8:14 PM EDT (00:14 UTC)
- Expired
- Sep 22, 2005, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ashtabula County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 150 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 8:30 PM EDT | TSTM WND DMG | Ashtabula, OH | LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 230015
SVRCLE
OHC007-PAC049-230100-
/O.NEW.KCLE.SV.W.0232.050923T0014Z-050923T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
814 PM EDT THU SEP 22 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 900 PM EDT
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE OVER LAKE ERIE FROM NORTH OF
ASHATABULA TO NORTH OF GIRARD PENNSYLVANIA MOVING SOUTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE WATERFORD...UNION CITY...ERIE...
EDINBORO...CORRY...ALBION...NORTH KINGSVILLE AND CONNEAUT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4185 8051 4169 8052 4186 8095 4204 8033
4210 8019 4215 8015 4214 8011 4213 8015
4212 8014 4214 8009 4194 7962 4186 7962
$$3 follow-up statements
000
WWUS51 KCLE 230039
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
838 PM EDT THU SEP 22 2005
OHC007-PAC049-230100-
/O.CON.KCLE.SV.W.0232.000000T0000Z-050923T0100Z/
ASHTABULA OH-ERIE PA-
838 PM EDT THU SEP 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM EDT FOR ERIE
AND ASHTABULA COUNTIES...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF ASHTABULA TO 13 MILES NORTHWEST OF
ERIE...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDGEWOOD...
NORTH KINGSVILLE...
CONNEAUT...
GIRARD...
ALBION...
WATERFORD...
UNION CITY...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4185 8051 4169 8052 4186 8095 4204 8033
4210 8019 4215 8015 4214 8011 4213 8015
4212 8014 4214 8009 4194 7962 4186 7962
$$000
WWUS51 KCLE 230050
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
847 PM EDT THU SEP 22 2005
OHC007-PAC049-230100-
/O.CON.KCLE.SV.W.0232.000000T0000Z-050923T0100Z/
ASHTABULA OH-ERIE PA-
847 PM EDT THU SEP 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM EDT FOR ERIE
COUNTY PENNSYLVANIA AND ASHTABULA COUNTY OHIO...
THE SEVERE THUNDERSTORMS HAVE MOVED ONSHORE AT ASHTABULA COUNTY AND
WESTERN ERIE COUNTY. DAMAGING WINDS ARE STILL POSSIBLE UNTIL 9 PM...
MAINLY FROM THE LAKESHORE TO AROUND INTERSTATE 90.
* LOCATIONS IMPACTED INCLUDE...
GIRARD...
ALBION...
CONNEAUT...
ASHTABULA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
LAT...LON 4185 8051 4169 8052 4186 8095 4204 8033
4210 8019 4215 8015 4214 8011 4213 8015
4212 8014 4214 8009 4194 7962 4186 7962
$$000
WWUS51 KCLE 230101
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT THU SEP 22 2005
OHC007-PAC049-230111-
/O.EXP.KCLE.SV.W.0232.000000T0000Z-050923T0100Z/
ASHTABULA OH-ERIE PA-
901 PM EDT THU SEP 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND ASHTABULA COUNTIES
WILL EXPIRE AT 900 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4185 8051 4169 8052 4186 8095 4204 8033
4210 8019 4215 8015 4214 8011 4213 8015
4212 8014 4214 8009 4194 7962 4186 7962
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:38 PM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Sep 22, 2:38 PM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 238 PM EDT THU SEP 22 2005 .SHORT TERM (TONIGHT THRU SAT)... WL HV TO DEAL WITH SLGT SVR THREAT THIS EVE AS CDFNT MOVS THRU PUSHING UNSTBL AMS SE OF AREA BY LATER TNGT. THINK MOST OF THE PRECIP SHUD BE SE OF AREA BY FRIDAY SO PLAN TO ONLY CARRY SML CHC FOR SERN COS FRI MORN. MODELS NOW COMING BACK ARND TO SHOWING STRONGER RDG BLDG ACRS AREA LATE FRI INTO SAT THUS SPLITTING THE BAND OF PRECIP THAT WAS SHOWN TO PERSIST OVR PART OF CWA FRI NITE AND SAT. NOW WL BACK POPS OFF BOTH PDS WITH EXPECTATION THAT ENERGY WL RE-FOCUS BACK WITH NEXT SYS PROGGED FOR SUN. && .LONG TERM (SAT NIGHT THRU THU)... GFS AND ECMWF CONT TO SHOW CDFNT MOVG THRU LATE SUN. QUESTION IS WHETHER MSTR FM REMNANTS OF RITA WL EJECT NE AHD OF FNT WHICH WL GREATLY AFFECT POPS AND QPF. WL GNLY PLAY CLOSE TO GFS/HPC GUIDANCE FOR NOW. MOST PRECIP SHUD END NW TO SE SUN NITE BUT A LTL CUD LINGER INTO MON MORN FOR SERN COS. HI PRES MOVG ACRS AREA FOR DRY WX LATER MON INTO TUE NITE. MAY NEED SLGT CHC FOR SHRA/TSRA AS EARLY AS LATE TUE NITE FOR XTRM W...OTWR WL CARRY CHC ON WED AND WED NITE FOR FROPA THEN XPCT RETURN TO DRY WX ON THU WITH NEXT RDG BLDG TWD AREA. && .AVIATION(18Z-18Z)... && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...ABE
Hazardous weather outlook, Sep 22, 5:33 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 533 AM EDT THU SEP 22 2005 OHZ003-006>009-017>019-027-028-230945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTH CENTRAL OHIO. .DAY ONE... SPC HAS PLACED NORTHWEST OHIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHWEST OHIO THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHWEST OHIO THIS AFTERNOON INTO THIS EVENING. OHZ010>014-020>023-029>033-036>038-047-089-PAZ001>003-230945- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO...NORTH CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 22, 7:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 747 PM EDT THU SEP 22 2005 OHZ009>014-089-PAZ001>003-230030- ASHTABULA LAKESHORE OH-LORAIN OH-CUYAHOGA OH-GEAUGA OH-LAKE OH- ASHTABULA INLAND OH-SOUTHERN ERIE PA-NORTHERN ERIE PA-CRAWFORD PA- ERIE OH- 747 PM EDT THU SEP 22 2005 THUNDERSTORMS WITH STRONG WINDS WERE MOVING SOUTHEAST ACROSS LAKE ERIE AT ABOUT 35 MPH. THE STORMS WILL ARRIVE ALONG THE SOUTH SHORE OF LAKE ERIE BETWEEN 830 AND 9 PM. IF THE STORMS MAINTAIN THEIR INTENSITY THERE COULD BE WIND GUSTS OF 50 TO 60 MPH OVER THE LAKESHORE COUNTIES FROM NEAR SANDUSKY EAST TO CLEVELAND AND ASHTABULA TO ERIE PENNSYLVANIA. THE STRONGEST WINDS WOULD LIKELY OCCUR NEAR THE LAKESHORE. THE STORMS WERE ASSOCIATED WITH A COLD FRONT MOVING SOUTHEAST ACROSS THE GREAT LAKES. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD STAY ALERT TO THE MOVEMENT OF THESE STORMS AND BE READY TO MOVE TO SAFE SHELTER INDOORS. KOSARIK
Special weather statement, Sep 22, 7:55 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 755 PM EDT THU SEP 22 2005 OHZ003-006>009-017>019-230100- HANCOCK OH-SENECA OH-HURON OH-SANDUSKY OH-WOOD OH-LUCAS OH-ERIE OH- OTTAWA OH- 755 PM EDT THU SEP 22 2005 ...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST TOWARD THE REGION... THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AT ABOUT 35 MPH. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS WILL MOVE INTO LUCAS AND WOOD COUNTIES BY 850 PM...AND OTTAWA...SANDUSKY...HANCOCK AND SENECA COUNTIES BY 930 PM. MOVE INDOORS AND STAY AWAY FROM APPLIANCES AND WINDOWS UNTIL THE STORMS HAVE PASSED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:24 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 51 min |
| Sep 22, 9:08 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 67 min |
| Sep 22, 9:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Sep 22, 10:01 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 44 min |
| Sep 22, 10:46 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 44 min |
| Sep 23, 1:40 AM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.